Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1993
Severe Thunderstorm Warning 430, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Sep 19, 1993, 8:10 PM CDT for Logan County, Oklahoma. It was in force for 50 min.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Sep 19, 1993, 8:10 PM CDT (01:10 UTC)
- Expired
- Sep 19, 1993, 9:00 PM CDT
- In force
- 50 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Logan County, OK
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 1.2 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2581 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1196 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 182 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 9.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS1 KOKC 200111
SVROUN
OKC083-200200-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
810 PM CDT SUN SEP 19 1993
THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 900 PM CDT FOR
PEOPLE IN THE FOLLOWING COUNTIES
IN CENTRAL OKLAHOMA
SOUTHEASTERN LOGAN
INCLUDING THE FOLLOWING LOCATIONS
MERIDIAN
AT 810 PM CDT RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES
WEST OF MERIDIAN.
THE STORM WAS MOVING TO THE EAST NORTHEAST AT 30 MPH.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 55
MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DONT
DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3571 9715 3573 9742 3594 9730 3594 9715What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 19, 4:02 PM CDT, 4 hours 8 minutes earlier.
Area forecast discussion, Sep 19, 4:02 PM CDT, 4 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 330 PM CDT SUN SEP 19 1993 H/5 S/W MOVG TWD OK WITH IMPRESSIVE VORT MAX ON ALL MDLS...BUT SOME DIFFERENCES WITH SECONDARY DVLPG BHND FIRST MAX ON RGL...WITH AVN MAINTAINING SGNFCT DYNAMICS TO NORTH OF FCST AREA. AFTN PROFILERS INDCT LOWR LVLS BCMG MORE SWLY TO WLY WITH WV IMAGERY INDCTG SOME DRYING ACRS AREA AS IMPULSE MOVES BY. WL RMV MENTION OF PCPN FOR WRN ZONES...KEEPING LOW POPS FOR CENTRAL...WITH CHANCE CAT FOR SRN PTNS. GRAD SHD BE RELAXING AND WNDSPDS SHD DMNSH TNGT WITH SHIFT TO NORTH AS SFC LO MOVES EWD AND NWD. WITH STG TROF MOVG BY...PCPN SHD BE ENDD BY MON WITH TEMPS RMNG WRM WITH LTL CAA INDCTD ON CURRENT OBS. SOME MINOR ADJSTMNT MADE TO MOS TEMPS. OKC 61/85/66/87 2001 GAG 54/86/58/90 0001 HBR 62/86/66/88 0001 PNC 59/85/64/86 1101 SPS 64/90/67/92 0001 10 .OK...NONE. .TX...NONE.
In the hours before
Local storm report, Sep 19, 6:50 PM CDT, 1 hour 20 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
650 PM CDT SUN SEP 19 1993
TIME COUNTY EVENT
450 PM LINCOLN GOLFBALL SIZED HAIL 6 MILES SOUTH OF
CUSHING
504 PM LINCOLN POSSIBLE TORNADO 2 MILES SOUTH OF
DAVENPORT. NO DAMAGE.
505 PM LINCOLN 60 MPH WINDS 2 MILES EAST AND 1 MILE
SOUTH OF CHANDLER
504Local storm report, Sep 19, 6:52 PM CDT, 1 hour 18 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
650 PM CDT SUN SEP 19 1993
TIME COUNTY EVENT
450 PM LINCOLN GOLFBALL SIZED HAIL 6 MILES SOUTH OF
CUSHING
504 PM LINCOLN POSSIBLE TORNADO 2 MILES SOUTH OF
DAVENPORT. NO DAMAGE.
505 PM LINCOLN 60 MPH WINDS 2 MILES EAST AND 1 MILE
SOUTH OF CHANDLER
504Special weather statement, Sep 19, 8:00 PM CDT, 10 minutes before
OKZ004>021-TXZ076-TXZ077-200200- SPECIAL WEATHER STATEMENT...CORRECTION FOR TITLE NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 800 PM CDT SUN SEP 19 1993 ...STRONG THUNDERSTORMS WILL MOVE INTO OKLAHOMA CITY BY 815 PM... THUNDERSTORMS WITH FREQUENT LIGHTNING WILL MOVE INTO WESTERN OKLAHOMA CITY...INCLUDING THE OKLAHOMA STATE FAIRGROUNDS...BETWEEN 800 PM AND 815 PM. THE STORMS WILL CONTAIN FREQUENT LIGHTNING AND OCCASIONAL HEAVY RAIN. IF LIGHTNING IS NEARBY...SEEK SHELTER INDOORS AND AWAY FROM WINDOWS. THE THUNDERSTORMS SHOULD DIMINISH BY 1000 PM IN THE OKLAHOMA CITY AREA.
Special weather statement, Sep 19, 8:02 PM CDT, 8 minutes before
OKZ004>021-TXZ076-TXZ077-200200- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 800 PM CDT SUN SEP 19 1993 ...STRONG THUNDERSTORMS WILL MOVE INTO OKLAHOMA CITY BY 815 PM... THUNDERSTORMS WITH FREQUENT LIGHTNING WILL MOVE INTO WESTERN OKLAHOMA CITY...INCLUDING THE OKLAHOMA STATE FAIRGROUNDS...BETWEEN 800 PM AND 815 PM. THE STORMS WILL CONTAIN FREQUENT LIGHTNING AND OCCASIONAL HEAVY RAIN. IF LIGHTNING IS NEARBY...SEEK SHELTER INDOORS AND AWAY FROM WINDOWS. THE THUNDERSTORMS SHOULD DIMINISH BY 1000 PM IN THE OKLAHOMA CITY AREA.
Special weather statement, Sep 19, 8:03 PM CDT, 7 minutes before
OKZ004>021-TXZ076-TXZ077-200200- SPECIAL WEATHER STATEMENT...CORRECTION FOR TITLE NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 800 PM CDT SUN SEP 19 1993 ...STRONG THUNDERSTORMS WILL MOVE INTO OKLAHOMA CITY BY 815 PM... THUNDERSTORMS WITH FREQUENT LIGHTNING WILL MOVE INTO WESTERN OKLAHOMA CITY...INCLUDING THE OKLAHOMA STATE FAIRGROUNDS...BETWEEN 800 PM AND 815 PM. THE STORMS WILL CONTAIN FREQUENT LIGHTNING AND OCCASIONAL HEAVY RAIN. IF LIGHTNING IS NEARBY...SEEK SHELTER INDOORS AND AWAY FROM WINDOWS. THE THUNDERSTORMS SHOULD DIMINISH BY 1000 PM IN THE OKLAHOMA CITY AREA.
Local storm report, Sep 19, 8:05 PM CDT, 5 minutes before
LOCAL STORM REPORT NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 805 PM CDT SUN SEP 19 1993 TIME COUNTY EVENT 730 PM COMANCHE NICKEL SIZED HAIL IN CACHE 737 PM COMANCHE QUARTER SIZED HAIL IN CACHE
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 19, 8:05 PM CDT | Severe Thunderstorm Warning | OUN | Grady | 40 min |
| Sep 19, 8:14 PM CDT | Severe Thunderstorm Warning | OUN | Oklahoma | 46 min |
| Sep 19, 8:31 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln | 44 min |
| Sep 19, 8:37 PM CDT | Severe Thunderstorm Warning | OUN | Comanche | 53 min |
| Sep 19, 8:54 PM CDT | Flash Flood Warning | OUN | Comanche | 3 hr |
| Sep 19, 9:21 PM CDT | Severe Thunderstorm Warning | OUN | Cotton | 39 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 1993Every severe thunderstorm warning in 1993
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.